Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Errors in Variables: A Consistent Estimator with Smaller MSE in Finite Samples

Martin Feldstein
Journal of the American Statistical Association
Vol. 69, No. 348 (Dec., 1974), pp. 990-996
DOI: 10.2307/2286177
Stable URL: http://www.jstor.org/stable/2286177
Page Count: 7
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Errors in Variables: A Consistent Estimator with Smaller MSE in Finite Samples
Preview not available

Abstract

This article develops and examines the small sample properties of alternative estimators when the data is suspected to contain measurement error. Two types of estimators are considered: (1) a linear combination of the OLS and instrumental variable (IV) estimators and (2) a method of choosing between the OLS and IV estimators on the basis of sample information. Large sample approximations are used to derive optimal procedures that are then evaluated by Monte Carlo experiments to obtain the mean square error for small and moderate size samples.

Page Thumbnails

  • Thumbnail: Page 
990
    990
  • Thumbnail: Page 
991
    991
  • Thumbnail: Page 
992
    992
  • Thumbnail: Page 
993
    993
  • Thumbnail: Page 
994
    994
  • Thumbnail: Page 
995
    995
  • Thumbnail: Page 
996
    996